Alert archive / West Virginia / Frost Advisories in 2017
Frost Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 26, 2017, 2:43 PM EDT for 25 counties in West Virginia; Morgan County, Washington County, Ohio. It took effect at Oct 27, 2017, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 2:43 PM EDT (18:43 UTC)
- In effect from
- Oct 27, 2017, 1:00 AM EDT
- Expired
- Oct 27, 2017, 8:53 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 27 counties
Morgan County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, McDowell County, WV, Nicholas County, WV, Pleasants County, WV, Putnam County, WV, Raleigh County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS71 KRLX 261843 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 243 PM EDT Thu Oct 26 2017 OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-270245- /O.NEW.KRLX.FR.Y.0006.171027T0500Z-171027T1400Z/ Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, and Birch River 243 PM EDT Thu Oct 26 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 1 AM to 10 AM EDT Friday. * Temperatures...In the mid to upper 30s. * Timing...Late tonight through early Friday morning. * Impacts...Any sensitive plants will be damaged or killed if they are left outside and unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kistner
3 follow-up statements
769 WWUS71 KRLX 270220 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1020 PM EDT Thu Oct 26 2017 OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-271030- /O.CON.KRLX.FR.Y.0006.171027T0500Z-171027T1400Z/ Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, and Birch River 1020 PM EDT Thu Oct 26 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * Temperatures...In the mid to upper 30s. * Timing...Overnight through early Friday morning. * Impacts...Any sensitive plants will be damaged or killed if they are left outside and unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
295 WWUS71 KRLX 270749 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 349 AM EDT Fri Oct 27 2017 OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-271400- /O.CON.KRLX.FR.Y.0006.000000T0000Z-171027T1400Z/ Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, and Birch River 349 AM EDT Fri Oct 27 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * Temperatures...in the mid 30s. * Timing...Through early Friday morning. * Impacts...Any sensitive plants will be damaged or killed if they are left outside and unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
589 WWUS71 KRLX 271253 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 853 AM EDT Fri Oct 27 2017 OHZ067-076-WVZ007>011-014>020-027>034-039-040-515-517-519-271400- /O.CAN.KRLX.FR.Y.0006.000000T0000Z-171027T1400Z/ Morgan-Washington-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville, Montgomery, Summersville, Craigsville, and Birch River 853 AM EDT Fri Oct 27 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Frost Advisory. Temperatures are rising into the mid to upper 30s as of 9 AM and will continue warm into the 40s over the next hour. $$ Kistner
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:38 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 26, 2:38 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Charleston WV 238 PM EDT Thu Oct 26 2017 .SYNOPSIS... High pressure today into tonight. A strong upper trough/low with associated cold front crosses Saturday into Sunday. && .NEAR TERM /THROUGH FRIDAY/... As of 145 PM Thursday... High pressure starts to slide east tonight and warm SW flow begins to filter into the region. This scenario has made for a tricky low temperature forecast overnight. Low level flow increases to 25 to 30 Knots with warm air advection and flow increasing from west to east through sunrise on Friday. Current thinking is that although all areas radiate out fairly quickly to start the night, Southern and Western zones will likely level off just after 06Z. Further north and east may stay decoupled through the early morning hours and allow temps to dip down into the lower 30s once again, especially in the valleys, so another frost advisory will be likely in these areas again tonight. Tomorrow is looking like a fantastic day as warm air pushes into the region out ahead of an approaching cold front. High temperatures will climb well into the 70s. Any precip with the front will hold off until well after 00Z, so no chance for rain through the near term period. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... As of 240 AM Thursday... Weak ridge will provide mostly sunny conditions today. Sfc flow turns southwest as a cold front approaches from the west. This winds will bring moisture and warmer temperatures Friday night. Convection along and ahead of cold front to reach southeast OH by 12-15Z Saturday. Models are in some agreement with the cold front moving east of the mountains by late Saturday night. Models show H850 winds around 50 knots. Some of these winds could mix down with any shower or storm. In addition, behind the front, models show H850 temperatures reaching minus 3C Saturday night. This could produce light snow showers over the highest peaks of our northeast mountains Saturday night. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 240 AM Thursday... Low-level moisture lingers through Sunday with upslope showers possible with afternoon heating. Temperatures aloft will remain cold enough for light snow showers along the northeast mountains Monday night. Upper level troughing overhead will provide additional lift through Monday morning. An associated cold front will reach the OH River by 12Z Tuesday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 155 PM Thursday... VFR conditions are expected through the remainder of the day with mostly clear skies and high pressure in control. Not thinking fog will be an issue for most areas tonight as boundary layer flow increases. Flow should be enough to prevent fog development everywhere, except possibly EKN. Still not enough confidence at this time to put IFR conditions there in the early morning hours, especially with no model guidance hinting at it at this time, so have at least brought in a period of MVFR fog for now and will reassess at the 00Z forecast. By early Friday morning, low level flow may increase enough before sunrise that low level wind shear will be possible across the Ohio Valley. Will also look at this in further detail with the 00Z TAF issuance. Current forecast guidance is indicating LLWS of 35 to 40 knots at 2K feet by 10Z at HTS and PKB and if this trend persist, will need to include in the 00Z forecast. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: High and Medium at EKN ALTERNATE SCENARIOS: May have IFR fog develop at EKN tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY M H H H H H H H H H H M AFTER 18Z FRIDAY... Periods of IFR possible in rain Saturday into Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JMV/MPK NEAR TERM...MPK SHORT TERM...JMV LONG TERM...JMV AVIATION...MPK
Hazardous weather outlook, Oct 26, 3:05 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 305 AM EDT Thu Oct 26 2017 OHZ066-067-075-076-083>087-WVZ007>011-016>019-270715- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun- Ritchie- 305 AM EDT Thu Oct 26 2017 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Ohio, and portions of central West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Area of frost are possible late tonight into Friday morning. A frost advisory may be needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-020-024>034-039-040-515- 517-519-521-270715- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell- Lincoln-Putnam-Kanawha-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster- 305 AM EDT Thu Oct 26 2017 ...FROST ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Area of frost are possible late tonight into Friday morning. A frost advisory may be needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ516-518-520-522>526-270715- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 305 AM EDT Thu Oct 26 2017 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in West Virginia, 2017Frost Advisories in Ohio, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.